Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 12, 2007, 4:18 PM EDT for Washington County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2007, 4:18 PM EDT (20:18 UTC)
- Expired
- Jun 12, 2007, 4:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Washington County, TN
The radar
The Knoxville radar (KMRX), 82 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 766 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:57 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 12, 2:57 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 257 PM EDT TUE JUN 12 2007 .SHORT TERM (TONIGHT AND WEDNESDAY)...ISOLATED CONVECTION DEVELOPING OVER NORTHEAST ZONES...WHERE AIR MASS HAS DESTABILIZED AND A SHORT WAVE IS MOVING THROUGH. HOWEVER...MOISTURE IS LIMITED AND MAIN AREA OF LIFT WILL TRACK TO OUR EAST. AS A RESULT...COVERAGE SHOULD REMAIN LOW THOUGH THERE IS THE POTENTIAL FOR STAY STORMS TO BRIEFLY BECOME QUITE STRONG...POSSIBLY EVEN SEVERE. CAN NOT COMPLETELY RULE OUT A STRAY STORM SLIDING INTO THE TN VALLEY...BUT CHANGES ARE LOW ENOUGH WILL KEEP FORECAST DRY FOR NOW. ANY STORMS OVER THE AREA SHOULD DIMINISH QUICKLY WITH SUNSET. ON WEDNESDAY...WILL SEE CONDITIONS SIMILAR TO TODAY...WITH AFTERNOON INSTABILITY...MAINLY OVER ELEVATED AREAS...AND ANOTHER SHORT WAVE ROTATING THROUGH THE REGION. HOWEVER ...WILL HAVE POPS SLIGHTLY HIGHER AS SHORT WAVE EXPECTED TO TRACK A LITTLE FURTHER INTO THE MRX CWA. .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...UPPER LOW OFF NORTHEAST COAST SPINS AWAY ACCORDING TO MODELS AND DROPS WEAK SPOKES OF VORTICITY AND INSTABILITY WEDNESDAY, THURSDAY, AND FRIDAY SO HAVE SLIGHTLY INCREASED POPS IN THOSE TIME PERIODS MAINLY OVER EASTERN PORTIONS OF FORECAST AREA, IN MOUNTAINS AND HIGHER TERRAIN OF NORTHEAST. THE LOW FINALLY OPENS UP AND IS ABSORBED BY HUDSON BAY TROUGH. CENTRAL NOAM RIDGE MOVES EAST ACROSS EASTER U.S. BY LATER FRIDAY, SO THE WEEKEND LOOKS DRY. UPPER RIDGE MOVES EAST TO COAST BY MONDAY-TUESDAY TIME FRAME WITH LOOK AT NEXT TROUGH DROPPING OUT OF CANADA INTO MIDWEST LATER TUESDAY. INCREASE OF MOISTURE FROM SOUTH ON TUESDAY SO WENT WITH CHANCE POPS MOVING NORTH ACROSS THE AREA THEN. LEFT TEMPS LARGELY UNCHANGED FROM PREVIOUS PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 65 88 65 86 64 / 10 10 10 10 20 KNOXVILLE AIRPORT, TN 63 86 63 84 62 / 10 20 20 20 20 OAK RIDGE, TN 63 87 63 84 61 / 10 10 10 10 20 TRI CITIES AIRPORT, TN 59 83 58 81 57 / 10 20 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/BB
Hazardous weather outlook, Jun 12, 3:10 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 310 AM EDT TUE JUN 12 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130715- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 310 AM EDT TUE JUN 12 2007 /210 AM CDT TUE JUN 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:09 PM EDT | Severe Thunderstorm Warning | MRX | Wise | 66 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.